Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What is the cause for enlarged hepatic portal vein and discomfort in upper abdomen?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1982 Questions
I had an abdominal ultra sound a while back, and it was discovered that I have an enlarged hepa portal vein. I was questioned as to whether I had ever had pancreatitis,..and I have never had this. I have constant slight discomfort in the upper quadrant right side...but never severe pain as seen in gall bladder attacks. My gastroenterologist retired...and I have concerns. Could this be a serious problem ,..and do I need more testing? What Causes this as well? My father died with gallbladder cancer and I have concerns. Thank you.
Posted Sat, 15 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 9 hours later
Brief Answer: Causes to enlarged portal vein.. Detailed Answer: Hi, Before running into conclusions, I'd like to have the reports of ultrasound and other tests you did. These reports would help me determine the level of enlargement and further assist you. There are many factors causing enlarged hepatic portal vein including - pancreatitis - liver cirrhosis - portal vein infections - tumors This explains why your doctors have asked if you ever had pancreatitis. Looking forward to have the results of the tests you did. Thank you! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor